MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-029
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is being reported in a conservative manner due to limited information known to date.The manufacturer is in the process of following up with the physician to determine further details on the event.Not yet determined if device available.
 
Event or Problem Description
On september 14, 2017 the manufacturer was notified through patient tracking of a carbomedics reduced aortic valve that was 'wasted' on (b)(6) 2017 and a replacement aortic root was performed.
 
Additional Manufacturer Narrative
Despite multiple attempts, the manufacturer was unable to follow up to determine the details of this event.As the device was not received for analysis, and limited information was available, the device could not be investigated and the root cause of the event cannot be determined.According to the event information available, the device in question was said to be "wasted".As such, there is no indication of patient involvement, and further investigation is not warranted based on the available information.Should further information become available at a later date, appropriate investigative actions will be taken.

Brand Name
CARBOMEDICS REDUCED AORTIC VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L
strada crescentino snc
saluggia,, vc 13040
IT  13040
MDR Report Key6948034
Report Number3005687633-2017-00101
Device Sequence Number10889044
Product Code LWQ
UDI-Device Identifier08022057012814
UDI-Public(01)08022057012814(240)R5-029(17)180128
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/28/2018
Device Model NumberR5-029
Device Catalogue NumberR5-029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR